Scary side effects

When I first started on meds last July, I spent hours on google looking at online forums on how bad side effects could be with antidepressants.

I was terrified that I get the worst combination of side effects that it would make my symptoms even worse.

Thankfully, the only true symptom I started to develop were moderate dry mouth and vivid dreams. In the course of past 8 months of being on meds, I’m currently on my 3rd type of antidepressant as we are still trying to find the right combination.

Some gave me bad dreams every night but helped my mood a lot better. Some didn’t give me any dreams but it made me very anxious. Right now, I’m on an SNRI and it gives me insanely vivid nightmares. The thing is, the moment I wake up – I forget every part about that nightmare.

I wake up almost every morning in tears, covered in sweat from my nightmare.

Fellow bloggers, any tips on how you dealt with some of the craziest side effects?

I want to stay strong and not give up on finding my “match” of medication. As much as I hate the side effects, it helps my mood a ton in the day time. Any advice on what I should do?

 

Advertisements

15 Replies to “Scary side effects”

  1. I keep switching some of my meds to augment my other meds. If its helping your mood, you have to weigh in how bad the amount of discomfort you get with your nightmares as opposed to how much it improves your mood. There’s always other meds to try. Good luck!

    1. That’s so true. I keep on augmenting back and forth to find the right combination and as annoying as it is… I am learning to be patient and weigh the benefits

  2. I take lithium and it gives me really dry mouth. I chew a lot of gum, which surprisingly helpful with my anxiety. I also drink a lot of water. I have had trouble with antidepressants as well. I once took a sleep medication that made me sleep walk. I fell through a glass table and remember none of it.

  3. I generally don’t (remember my) dream, which I think is a symptom of my depression. So when I start on a new medication and I begin vivid dreaming, I feel that it might be actually working. It’s like getting back something normal that I haven’t had in so long I forgot it was a thing people do.

  4. There was this one time when i stopped medication out of the blue. The next few weeks i had this insane amount of energy and motivation. On the side there was alot if implulsivity and anger as well. However after those few weeks i ended up being depressed again lol.

  5. I don’t deal with a lot of side effects with my current meds. I take Latuda and it gives me mild akathisia where I find it hard to sit still. In the past I have had other side effects from other meds, though. Seroquel made me sedated and lithium mad me feel doped up. I could have been on too high of a dose, though. I’m not sure. My advice to you is to hang in there and work with your doctor, even if you don’t seem to be getting anywhere. There are many meds you can try and what works for one person doesn’t work for another. It’s a trial and error thing. I pray that you find the right combination for you and get some peace soon.

  6. I was on antidepressants for 1 year, then changed to a new type for a month. I felt the first lot wasn’t doing anything, but the second lot were absolute hell for me. I ended up weaning off them all together. I had constant nausea, fatigue, lost heaps of weight without trying, worsened anxiety, heart palpitations and brain zaps. After going off them it still took a few months for the nausea to go away. Now I’m on nothing and treating my anxiety in natural ways, I don’t ever want to be on meds again unless it is totally necessary! I hope you find the right med for you soon.

    1. It’s so true. I experienced different symptoms on each meds as they brought different chemicals to my body. I’ll also definitely look into some natural remedies as well!

This site uses Akismet to reduce spam. Learn how your comment data is processed.